Georgia, 2006

Damaging Winds in Georgia, July 22, 2006

July 22, 2006 · NWS TAE · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 22, 1:30 PM EST, 25 minutes earlier.

Area forecast discussion, Jul 22, 1:30 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SAT JUL 22 2006

.SYNOPSIS...THE COLD FRONT WAS STILL WELL TO THE NORTHWEST
STRETCHING THROUGH CENTRAL TENNESSEE SOUTHWEST INTO NORTHERN
ARKANSAS. HOWEVER...LOCAL RADARS ARE BECOMING VERY ACTIVE...
ESPECIALLY OVER OUR GEORGIA AND SOUTHEAST ALABAMA ZONES.

&&

.SHORT TERM...THE FRONT WILL SLIP INTO SOUTH CENTRAL AL/GA TONIGHT.
WITH SUFFICIENT UPR LVL SUPPORT...CONVECTION COULD BE ONGOING WELL
INTO THE OVERNIGHT HOURS. WILL KEEP BEST POPS (50%) ACROSS GA AND AL
AND 40 POP ACROSS THE FLORIDA ZONES. WITH THE BOUNDARY DROPPING INTO
OUR CWA SUNDAY AND STALLING ON MONDAY...POPS INCREASE INTO THE
LIKELY RANGE BOTH DAYS. WITH THE INCREASED CLOUD COVER AND PROSPECTS
FOR RAIN...MAX TEMPS WILL BE AT OR BELOW CLIMO.

.LONG TERM...TROUGH LIFTS NORTHWARD SLIGHTLY AND SFC BNDRY LOOKS TO
BE RIGHT OVER THE CWA ON TUESDAY. WILL CONTINUE LIKELY POPS IN THE
EASTERN HALF...BUT LWR POPS BEHIND BNDRY IN THE WESTERN HALF TO
30-40%. WEDNESDAY LOOKS TO BE DOMINATED BY THE EAST COAST SEA
BREEZE...WITH TEMPS AND POPS RETURNING TO NEAR CLIMO AVERAGES...AND
THIS CONTINUES THROUGH THE END OF THE WORK WEEK.

&&

.MARINE...EXPECTING AN INCREASE IN SPEEDS INTO THE 10 TO 15 KT RANGE
TONIGHT AHEAD OF THE APPROACHING FRONT. WINDS SHOULD MAINTAIN THESE
LEVELS THROUGH EARLY NEXT WEEK WITH THE FRONT IN THE LOCAL REGION.

&&

.FIRE WX...AS MOISTURE CONTINUES TO INCREASE...NO FIRE WEATHER
CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.AVIATION...SHOWERS AND STORMS ARE QUICKLY BEGINNING TO FIRE ACROSS
THE REGION THIS AFTERNOON...WITH THE TAF SITES EXPECTED TO BE
AFFECTED FROM NW TO SE DURING THE NEXT FEW HOURS. COULD SEE WIND
GUSTS TO 25 KTS AND BRIEF IFR VIS IN TORRENTIAL DOWNPOURS.
OVERNIGHT...MAY EXPERIENCE BRIEF MVFR VIS AT A FEW SITES...BUT
MID-UPPER LEVEL CLOUD DECKS SHOULD PREVENT ANYTHING MORE
SIGNIFICANT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   75 92 73 88/ 40 60 40 70
PANAMA CITY   77 89 76 87/ 40 60 40 70
DOTHAN        73 90 73 87/ 50 60 30 70
ALBANY        73 93 73 90/ 50 60 30 70
VALDOSTA      73 93 73 90/ 50 60 30 70
CROSS CITY    74 91 73 89/ 40 60 40 70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...GOULD
LONG TERM...MCNATT
PUBLIC/MARINE...BARRY
Hazardous weather outlook, Jul 22, 9:30 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EDT SAT JUL 22 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-231430-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
930 AM CDT SAT JUL 22 2006 /1030 AM EDT SAT JUL 22 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
EXPECTING HIGHER COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY
COMPARED TO THE LAST FEW DAYS. INCREASING MOISTURE...SEA BREEZE
INTERACTIONS...AS WELL AS AN APPROACHING FRONTAL BOUNDARY FROM THE
NORTHWEST WILL ALL HELP TO DEVELOP STORMS LATE THIS MORNING
THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE STRONG
WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE WITH DAMAGING WINDS
AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HIGHER PRECIPITATION CHANCES WILL CONTINUE THROUGH TUESDAY AS THE
WEAK FRONTAL BOUNDARY SLOWLY SLIPS SOUTHWARD TOWARDS THE AREA
BEFORE WASHING OUT. THERE IS A POSSIBILITY THAT SOME STORMS EACH
DAY MAY BE SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT.
BY WEDNESDAY...RAIN CHANCES LOWER BACK DOWN TO AROUND AVERAGE FOR
THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT/BARRY

In the hours before

Special weather statement, Jul 22, 1:13 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EDT SAT JUL 22 2006

GAZ142-221845-
EARLY-
213 PM EDT SAT JUL 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY COUNTY...

* UNTIL 245 PM EDT

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF BLAKELY. THIS STORM WAS MOVING
TOWARD THE SOUTHWEST AT 5 MPH.

DIME SIZE HAIL...WINDS 30 TO 40 MPH...FREQUENT LIGHTNING...AND VERY
HEAVY RAIN ARE EXPECTED WITH THIS STORM.

9-FOURNIER
Special weather statement, Jul 22, 1:51 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EDT SAT JUL 22 2006

FLZ008-010-221915-
COASTAL WALTON-WASHINGTON-
151 PM CDT SAT JUL 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN WALTON AND
WESTERN WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL 215 PM CDT

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Jul 22, 1:54 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT SAT JUL 22 2006

ALZ067-069-GAZ120>131-142>148-155>161-222000-
BAKER-BEN
HILL-BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
EARLY-GRADY-HENRY-HOUSTON-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH-
254 PM EDT SAT JUL 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHWEST
AND SOUTH CENTRAL GEORGIA...INCLUDING BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...HENRY...HOUSTON...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
TERRELL...THOMAS...TIFT...TURNER AND WORTH COUNTIES...

* UNTIL 400 PM EDT

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS STRONG THUNDERSTORMS DEVELOPING RAPIDLY ACROSS SOUTHWEST
AND SOUTH CENTRAL GEORGIA. THESE STORMS WILL BE CAPABLE OF PRODUCING
DIME SIZE HAIL...WINDS 30 TO 40 MPH...FREQUENT LIGHTNING...AND VERY
HEAVY RAIN AS THEY MOVE SLOWLY TOWARD THE SOUTHWEST. STAY TUNED FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

9-FOURNIER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miller

When
July 22, 1:55 PM EST
Where
Miller County, Lucile
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.250, -84.917

The Miller County EMA reported several trees down.

Thunderstorm Wind, Brooks

When
July 22, 4:30 PM EST
Where
Brooks County, 7 mi S of Quitman
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
30.683, -83.550

The Brooks County EMA reported several trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519612, 5519611.